Format

Send to

Choose Destination
Paediatr Anaesth. 2004 Jun;14(6):509-13.

Rhabdomyolysis after intraoperative myelography.

Author information

1
Department of Anaesthesiology, Hacettepe University Medical Center, Ankara, Turkey. alpercanbay@mynet.com

Abstract

This case report suggests that the nonionic contrast agents may cause myoclonic spasms and seizures like the ionic ones. A 14-year-old female with congenital scoliosis was scheduled for T2-L3 scoliosis surgery. She had no medical history of a seizure disorder. After a negative wake-up test, myelography was performed with iohexol. Myoclonic spasms, disseminated intravascular coagulopathy (DIC) and rhabdomyolysis were diagnosed postoperatively. Anaesthesiologists should be aware of the complications which may occur after the use of nonionic and water-soluble contrast agents.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center